Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Unique Hahn-Banach extensions and Korovkin's theorem


Author: Lynn C. Kurtz
Journal: Proc. Amer. Math. Soc. 47 (1975), 413-416
MSC: Primary 46B05; Secondary 41A65
DOI: https://doi.org/10.1090/S0002-9939-1975-0388050-0
MathSciNet review: 0388050
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper characterizes in terms of weak topologies those bounded linear functionals on a subspace which have unique Hahn-Banach extensions to the whole linear normed space. The relationship to the Choquet boundary is discussed, and a Korovkin type theorem is obtained.


References [Enhancements On Off] (What's this?)

  • [1] P. P. Korovkin, On convergence of linear positive operators in the space of continuous functions, Dokl. Akad. Nauk SSSR 90 (1953), 961-964. (Russian) MR 15, 236. MR 0057472 (15:236a)
  • [2] -, Linear operators and approximation theory, Fizmatgiz, Moscow, 1959; English transl., Russian Monographs and Texts on Advanced Math. and Phys., vol. 111, Gordon and Breach, New York; Hindustan, Delhi, India, 1960. MR 27 #561. MR 0150565 (27:561)
  • [3] R. R. Phelps, Lectures on Choquet's theorem, Van Nostrand, Princeton, N. J., 1966. MR 33 #1690. MR 0193470 (33:1690)
  • [4] -, Uniqueness of Hahn Banach extensions and unique best approximation, Trans. Amer. Math. Soc. 95 (1960), 238-255. MR 22 #3964. MR 0113125 (22:3964)
  • [5] Yu. A. Shashkin, The Milman Choquet boundary and approximation theory, Functional Anal. Appl. 1 (1967), 170-171.
  • [6] A. Wilanski, Functional analysis, Blaisdell, New York, 1964. MR 30 #425. MR 0170186 (30:425)
  • [7] Daniel E. Wulbert, Some complemented function spaces in $ C(X)$, Pacific J. Math. 24 (1968), 589-603. MR 36 #6915. MR 0223868 (36:6915)
  • [8] -, Convergence of operators and Korovkin's theorem, J. Approximation Theory 1 (1968), 381-390. MR 38 #3679. MR 0235370 (38:3679)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46B05, 41A65

Retrieve articles in all journals with MSC: 46B05, 41A65


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0388050-0
Keywords: Hahn-Banach extension, Choquet boundary, Korovkin's theorem, weak topology
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society